MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND SYSTEM 10.0CM; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND SYSTEM 10.0CM; ADJUSTABLE GASTRIC BAND
Model Number 10.0CM
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 03/25/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Taper ii.Medwatch sent to fda on 02/04/2016.Device evaluation summary: the device was returned for analysis, and only the port tubing was received.Visual inspection was performed, and noted the tubing appeared discolored.Visual inspection also noted a tear on the tubing approximately 6 cm from the taper junction, as well as a second tear on the end which would connect to the ss connector.Leak testing was performed and observed leakage of the device, and confirmed the reported failure.Device labeling addresses the reported event as follows: adverse events: unplanned deflation of the band may occur due to leakage from the band, the port or the connecting tubing.Precautions: failure to create a stable, smooth path for the access port tubing, without sharp turns or bends, can result in tubing breaks and leakage.In order to avoid incorrect placement, the port should be placed lateral to the trocar opening.A pocket must be created for the port so that it is placed far enough from the trocar path to avoid abrupt kinking of the tubing.The tubing path should point in the direction of the access port connector so that the tubing will form a straight line with a gentle arching transition into the abdomen.Warnings: patients should be advised that the lap-band system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: the physician noted that the patient's lap-band system was "missing saline from previous adjustments." the physician reported the lap-band system had "leakage of [the] band tubing 6 cm from [the] access port." the port was removed and replaced.

Brand Name
LAP-BAND SYSTEM 10.0CM
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key5411893
Report Number3006722112-2016-00049
Device Sequence Number740080
Product Code LTI
UDI-Device Identifier10811955020169
UDI-Public10811955020169
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2015
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Report Date (Section B) 01/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/12/2007
Device Model Number10.0CM
Device Catalogue NumberB-2220
Device Lot Number1066637
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2016
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight78